Hail, Lampasas
- When
- April 8, 6:33 PM CST
- Where
- Lampasas County, 5.8 mi N of Adamsville
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.384, -98.170
Several rounds of storms moved across north Texas on April 8th through 10th. Numerous reports of large hail were received on Tuesday evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Several rounds of storms moved across north Texas on April 8th through 10th. Numerous reports of large hail were received on Tuesday evening. A lone supercell evolved during the afternoon hours of the 9th, producing tornadoes and large hail along its path. Later that evening and into Thursday morning a squall line tracked across north Texas, producing damaging winds and tornadoes into the morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 8, 6:26 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 726 PM CDT TUE APR 8 2008 .UPDATE... UPDATE TO REMOVE SVR TSTORM WATCH #173 FROM FANNIN/LAMAR/HUNT/ AND DELTA COUNTIES...LEFT THE REMAINDER OF THE WATCH FURTHER SOUTH GOING FOR NOW PER FRONTAL TRENDS (SEEMS TO BE ABOUT TO STALL). ALSO...ADJUST POPS THIS EVENING TO RELEGATE BEST CHANCES OVER SE 1/2...MAINLY S OF I-20 CORRIDOR...THEN LIFT CHANCE POPS BACK NWD ACROSS THE REMAINDER OF NW 1/2 OF CWA AS FRONT SLOWLY LIFTS BACK NWD. GFS LOOKS TO BE AN OVERDONE MODEL IN THIS REGARD AND GENERALLY FOLLOWED NAM12/RUC13 MODELS WHICH IS HANDLING CURRENT SCENARIO MUCH BETTER. WITH THIS IN MIND...ALL POPS IN THE CHANCE CATEGORY AND REMOVED LIKELY THOUGHT LATE TONIGHT WHICH MESHES WELL WITH MAJORITY OF SURROUNDING OFFICES. OTHERWISE...SOME ISOLATED SEVERE POSSIBLE IN/NEAR THE FRONTAL BOUNDARY PER SHEAR AND ELEVATED LAPSE RATES WITH LARGE HAIL THE MAIN THREAT... THOUGH LOCALIZED DAMAGING WINDS OR EVEN A BRIEF TORNADO SOUTH OF THE FRONT (IN WARM SECTOR) CANT BE RULED OUT. DID COORD WITH SPC ON A WATCH S OF I-20...BUT FOR NOW...ALL OFFICES AGREED THAT SVR WX WOULD BE TOO ISOLATED FOR WATCH ISSUANCE AT THIS TIME. ALL PARTIES WILL CONTINUE TO MONITOR. && .PREV DISCUSSION... /ISSUED 602 PM CDT TUE APR 8 2008/ AVIATION... 602 PM CDT. CONCERNS...STRONG TO SEVERE THUNDERSTORM POTENTIAL LATER TONIGHT AND WEDNESDAY. TAFS THROUGH 06Z WILL BE VFR WITH NORTH TO NORTHEAST WINDS. AFTERWARD...THE STALLED COLD FRONT TO THE SOUTH WILL BEGIN DRIFTING NORTH AND SHOULD MOVE THROUGH KDFW AROUND 15Z. APPROACHING SHORTWAVE WILL AID TSRA DEVELOPMENT ALONG AND NORTH OF THE FRONT LATER TONIGHT AND ON WEDNESDAY. EXPECT CIGS TO GO MVFR AROUND 06Z WITH SOME SCTD TSRA AROUND THE METROPLEX. CONVECTION INCREASES ACROSS THE METROPLEX TAF SITS FROM BEFORE DAYBREAK AND DURING THE DAY WEDNESDAY WHEN SEVERE POTENTIAL IS THE GREATEST. OUR LOW LEVEL AIR WILL SATURATE AS THE FRONT ARRIVES...THUS HAVE IFR CIGS AND MVFR VIS FROM NEAR DAYBREAK THROUGH MIDDAY. KACT BEING SOUTH OF THE FRONT COULD SEE VCSH THIS EVENING...THEN MORE ACTIVITY IS EXPECTED AFTER MIDNIGHT AND ON WEDNESDAY. 75 PREV DISCUSSION... 420 PM CDT. TO MAINTAIN INTER-OFFICE INTEGRITY...HAVE MADE SOME ADJUSTMENTS TO THURSDAY POPS. STILL UNCERTAINTY WITH TIMING...THOUGH PRECIP SHOULD RAPIDLY END WHEN DRY SURGE ENSUES. 25 400 PM CDT. FRONT BISECTING CWA SW-NE. SFC-BASED CONVECTION HAS BEGUN FROM DALLAS INTO NE ZONES...THOUGH SO FAR NO SEVERE STORMS. SVR WATCH 173 IN EFFECT FOR NE AREA UNTIL 9 PM CDT. FROPA WILL REQUIRE THE ELIMINATION OF NORTHERN END OF WATCH AREA WELL BEFORE EXPIRATION. STORMS THROUGH MID-EVENING WILL PRECEDE THE FRONT...WHICH WILL GRADUALLY BEGIN TO STALL. BY MIDNIGHT...ISENTROPIC LIFT ALONG FRONTAL SLOPE MAY RESULT IN TSRA NORTH OF THE SFC BOUNDARY. TO SIMPLIFY WORDING...GRID MIDNIGHT-TO-DAYBREAK HAS NO TEMPORAL VARIABILITY...THOUGH RAIN CHANCES WILL INCREASE SIGNIFICANTLY DURING THE PERIOD. 850-700MB WINDS INCREASE DRAMATICALLY AFTER DAYBREAK WEDNESDAY...SETTING THE STAGE FOR HEAVY RAIN AS WARM FRONT HEADS NORTH. WIDESPREAD CONVECTION WOULD BE ACROSS NORTHERN HALF OF CWA AND FOCUS WILL SHIFT NORTH DURING THE DAY WEDNESDAY AS SFC WINDS VEER. DISCRETE CELLS POSSIBLE IN WARM SECTOR...PARTICULARLY DURING THE AFTERNOON WHEN CELLS SOUTH OF BOUNDARY BECOME SFC-BASED. NEAR-BOUNDARY LOW-LEVEL DIRECTIONAL SHEAR MAY ALLOW FOR TORNADIC SUPERCELLS...THOUGH ANY ROTATING STORMS WILL BE CAPABLE OF LARGE DESTRUCTIVE HAIL AND DAMAGING DOWNBURST WINDS. ALTHOUGH NOT LIMITED TO THESE AREAS...SEVERE THREAT MAINLY NORTHERN HALF. THUNDERSTORM CHANCES MAINLY NORTH WILL DIMINISH FROM WEST TO EAST ON THURSDAY AS UPPER TROUGH SHIFTS EAST...AND DRYLINE BLASTS THROUGH THE AREA. STRONG DRY SW SFC WINDS WILL ENSUE...WITH COLD FRONTAL PASSAGE FOLLOWING THURSDAY NIGHT. NORTHERLY SFC FLOW WILL PERSIST THROUGH THE WEEKEND. MORNINGS WILL BE COOL BUT AFTERNOONS WILL BE MILD (THOUGH BELOW NORMAL). PLENTY OF SUNSHINE FRI-SUN WITH HIGHS FROM MID 60S NORTH TO MID 70S SOUTH. AFTER THE NEXT COUPLE DAYS...A RATHER PLEASANT WEEKEND FOR MID-APRIL. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 63 75 66 81 / 30 40 60 60 50 WACO, TX 83 66 79 65 82 / 40 50 40 40 40 PARIS, TX 79 58 72 64 77 / 50 50 60 60 60 DENTON, TX 76 58 74 63 80 / 30 30 60 70 50 MCKINNEY, TX 79 59 74 64 80 / 40 40 60 60 50 DALLAS, TX 80 63 75 66 81 / 30 50 60 60 50 TERRELL, TX 80 62 76 64 80 / 40 50 50 50 50 CORSICANA, TX 82 66 77 67 81 / 40 50 40 40 50 TEMPLE, TX 84 67 79 68 82 / 30 40 40 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/25
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT TUE APR 8 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090900- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 358 PM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT OVER MUCH OF NORTH TEXAS. A FEW OF THE STORMS WILL BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL ALSO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY AND AND THURSDAY. LARGE HAIL...DAMAGING WINDS..AND FLASH FLOODING WILL BE THE MAIN THREATS. A FEW TORNADOES ARE POSSIBLE. THE THREAT OF HAZARDOUS WEATHER WILL END BY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT. 26
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT TUE APR 8 2008
TXZ122-123-082145-
RAINS TX-VAN ZANDT TX-
413 PM CDT TUE APR 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
RAINS COUNTY
NORTHERN VAN ZANDT COUNTY
AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
WILLS POINT TO 6 MILES SOUTHEAST OF TERRELL...MOVING EAST AT 24 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE EAST TAWAKONI...
EDGEWOOD...EMORY...FRUITVALE...GRAND SALINE...WILLS POINT AND LAKE
TAWAKONI STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST TEXAS THROUGH
9 PM.
LAT...LON 3257 9607 3284 9606 3286 9595 3290 9598
3294 9595 3297 9595 3299 9593 3298 9567
3259 9560
TIME...MOT...LOC 2113Z 270DEG 21KT 3289 9603 3266 9622
SCHULTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT TUE APR 8 2008
TXZ105-106-082215-
DELTA TX-HUNT TX-
440 PM CDT TUE APR 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HUNT COUNTY
DELTA COUNTY
AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF COMMERCE...MOVING NORTHEAST
AT 32 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COOPER AND COOPER LAKE PARK
DOCTORS CREEK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST TEXAS THROUGH
9 PM.
LAT...LON 3338 9606 3340 9601 3341 9587 3346 9586
3349 9579 3349 9560 3345 9551 3339 9548
3322 9596
TIME...MOT...LOC 2140Z 244DEG 28KT 3335 9591
SCHULTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 446 PM CDT TUE APR 8 2008 TXZ122-123-082215- RAINS TX-VAN ZANDT TX- 446 PM CDT TUE APR 8 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... RAINS COUNTY NORTHERN VAN ZANDT COUNTY AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF WILLS POINT...MOVING NORTHEAST AT 32 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...EMORY...WILLS POINT AND LAKE TAWAKONI STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST TEXAS THROUGH 9 PM. LAT...LON 3298 9567 3272 9563 3265 9599 3280 9606 TIME...MOT...LOC 2146Z 243DEG 28KT 3275 9594 SCHULTZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT TUE APR 8 2008
TXZ121-082300-
KAUFMAN TX-
533 PM CDT TUE APR 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN KAUFMAN COUNTY
AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF TERRELL...MOVING NORTHEAST AT 29
MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3281 9632 3285 9611 3284 9608 3273 9607
3272 9608 3271 9608 3268 9623
TIME...MOT...LOC 2233Z 246DEG 25KT 3276 9621
SCHULTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT TUE APR 8 2008
TXZ122-123-082330-
RAINS TX-VAN ZANDT TX-
601 PM CDT TUE APR 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
RAINS COUNTY
NORTHWESTERN VAN ZANDT COUNTY
AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF WILLS POINT...MOVING NORTHEAST
AT 29 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EAST TAWAKONI...EMORY AND
LAKE TAWAKONI STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3270 9600 3284 9608 3285 9601 3285 9596
3290 9598 3293 9596 3299 9586 3298 9567
3279 9564
TIME...MOT...LOC 2301Z 243DEG 25KT 3282 9594
SCHULTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT TUE APR 8 2008
TXZ142-156-090030-
MILLS TX-LAMPASAS TX-
659 PM CDT TUE APR 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL LAMPASAS COUNTY
EAST CENTRAL MILLS COUNTY
AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 24 MILES NORTHEAST OF SAN SABA...MOVING EAST AT
18 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3131 9842 3145 9847 3151 9832 3143 9826
3146 9819 3146 9818 3137 9810 3136 9812
TIME...MOT...LOC 2359Z 250DEG 16KT 3139 9837
SCHULTZThe Ft Hood radar (KGRK), 105 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
47 thunderstorm wind, 36 hail, 13 tornado, 2 flood, 1 flash flood. Local standard time, as filed.
A tornado was reported south of Highway 84 and CR 177 and moved east before dissipating. Only tree damage was noted.
Golfball-size hail covered the ground on Highway 116.
Golfball-size hail was reported near Moody.
Quarter-size hail was reported at Lancaster Road and Loop 820.
Quarter-size hail was reported at the intersection of Custer and Parker Roads.
Penny-size hail was reported between Farmers Branch and northwest Dallas.
Penny-size hail was reported at the intersection of I-35 and North Tarrant Parkway.
Based on ground and aerial surveys...it was determined a tornado formed along FM 576 east of Eolian. The tornado damaged trees and a shed west of FM 576 and FM 3418 and continued to damage a large metal building on FM 3418. In addition, several large storage containers were blown across the road. This tornado was rated an EF-0 with maximum winds of 80-85 MPH.
The second tornado began approximately a half mile west of Highway 183 and south of FM 2231. Power poles were damaged along FM 2231 and Highway 183 and roof and barn damage was noted along Highway 183. The most significant damage occurred at and just west of the Stephens County Airport where several homes had considerable damage along CR 150. Several airport buildings had overhead doors blown in, roof damage, and damage to girders. Power poles were also damaged northeast of the airport near the eastern end of FM 2231. Damage to mobile homes, roofs, power poles, and storage buildings continued across Highway 180 and between Highways 67 and 207. This tornado has been rated as an upper end EF-1 with winds approaching 110 MPH. An estimated 46 homes were damaged in total. Three injuries required hospitalization and there were a few minor ones as well.
Storm chasers observed a brief tornado between Breckenridge and Caddo. The tornado was over open country and no damage was reported.
Spotters reported a brief tornado south of Possum Kingdom Lake. No damage was reported.
Golfball-size hail was reported on Highway 16.
A tornado touched down near Oran and uprooted several trees and damaged limbs just west of town. As the tornado moved through town, a few houses lost their roofs. East of Oran power poles were snapped along FM 52 before the tornado dissipated. The tornado was rated an EF-0 with maximum winds near 85-90 MPH.
A 65 MPH wind gust was observed in Whitt and relayed by the Parker County Sherriff's office.
A brick building which was under construction partially collapsed in Denison.
FM 71 near the Hopkins/Hunt County line was flooded by the South Sulphur River.
Portions of FM 3134 in the Cumby area were flooded. FM 71 near the Hopkins/Hunt County line was flooded by the South Sulphur River.
Baseball-size hail was reported near Balsora.
Spotters observed a tornado between Cottondale and Paradise. No damage was reported.
A storm chaser reported a brief touchdown. No damage was reported.
A high water rescue was required in Gainesville and another was needed along FM 51 just south of Era. Several roads were closed in Gainesville and one in Era due to flooding. Loy Lake near Denison was also overflowing.
A large tree was blown down in Eastland and two docks were damaged along Lake Leon. Winds were estimated at 60 MPH in Ranger.
Complete roof loss on a building in downtown. Also a metal shed on Highway 6 was destroyed.
Spotters estimated 60 MPH winds in Gordon and Mingus. Power was out in both cities and also around Possum Kingdom Lake.
A large tree was blown onto a house in extreme northeast Erath County.
Structural damage was reported along Highways 108 and 426 and along CR 128. Tarleton State University's livestock building suffered a roof collapse, with metal roofing and beams scattered. One mobile home was heavily damaged on CR 128. Numerous outbuildings and trees were blown down across the county. A barn collapsed on a horse, killing it. Damage was scattered around the Dublin, Stephenville, Huckabay, and Morgan Mill areas.
A roof was partially blown off of a house.
Trees, mailboxes, and signs were blown down in town. The roof of a glass company was blown onto a nearby business.
Bedroom windows were blown into a house.
Two large trees were blown over roads along Lake Granbury.
Numerous structures suffered wind damage. One home had a metal roof torn off and a metal barn was completely destroyed on CR 202.
A camping trailer was damaged on Highway 220 north of Hico. A mobile home and a home under construction were also heavily damaged.
A residence west of Glen Rose suffered substantial damage to roofs, a porch, and a well house. About fifty trees were blown down or uprooted. Near Nemo on CR 419, numerous trees were damaged and an RV was destroyed. A front 12' by 50' porch was ripped off a house and numerous outbuildings were destroyed. A school in Nemo lost the roof of its music room. Officials observed that the damage seemed to occur in paths.
A large pecan tree was split at the intersection of Avenue H and Pecan Street.
An abandoned house near Agnes suffered wind damage. The house that collapsed was made of plywood and had a metal roof. A couple trees were blown onto carports and debris was blown through windows.
A 60 MPH wind gust was measured at the Joint Reserve Base.
The Del Monte plant sustained roof damage. Also empty trailers were overturned.
Several businesses and residences sustained damage to roofing and siding. Numerous power poles, lines, and trees were blown down. Signs were also damaged. Insurance agents estimated the damage to be over $500,000.
A peak wind gust of 69 MPH was measured at the Fort Worth Meacham Airport.
Three glass panels weighing 400 lbs each were cracked in the D.R. Horton skyscraper downtown.
Numerous trees, power lines, and signs were blown down in town. The roof of a convenience store was blown off and a travel trailer was blown on its side. A basketball goal and a gazebo were damaged at a school. A classroom building, a bus barn, and several awnings were also destroyed.
A damage survey conducted by the National Weather Service in Fort Worth found that a tornado touched down near Happy Hill and traveled northeast approximately three miles to Pleasant Point where it dissipated. The tornado caused significant roof damage to several homes. Three homes were considered total losses. At least thirty other homes received minor to major damage. Many sheds and outbuildings were damaged or destroyed. Several trees were uprooted and at least two of them fell onto houses. Power lines were also downed along the track. This tornado was rated an EF-1 with maximum wind speeds between 90 and 95 MPH.
A large tree was split to its base.
A roof was blown off an apartment complex in Euless.
A 75 MPH wind gust was measured at the Dallas/Fort Worth International Airport.
A man lost half of his arm after his travel trailer flipped several times in the wind. He was trying to help people move from an office building to a tool shed.
Three large transmitter towers were blown down near Hebron Parkway and Eisenhower Street.
Fences, roof shingles, power lines, and trees were blown over or damaged by high winds.
A damage survey conducted by the National Weather Service in Fort Worth found that a tornado touched down in DeSoto along Meadowbrook Road just west of Hampton Road. The tornado traveled east-northeast to the eastern edge of the city just north of Wintergreen Road. Several homes suffered roof damage with one home losing the majority of its roof. There were around twenty homes that sustained damage. Many downed trees, power poles, and power lines were noted along with damage to sheds and outbuildings. This tornado was rated an EF-1 with estimated maximum wind speeds of 95 MPH.
A damage survey conducted by the National Weather Service in Fort Worth found that a tornado touched down in southwest Allen and traveled northeast seven miles to south McKinney. Structural damage occurred to approximately 50 homes in Allen with several of them sustaining roof damage. A total of 300 residences reported some type of damage including downed trees and fences. In McKinney...numerous homes either lost part or all of their roofs or sustained roof damage due to impacts from flying debris. The Collin County Regional Airport sustained damage to several hangars and some aircraft. Throughout both towns, numerous power lines and poles were downed. Estimated insured losses for both cities is $10 million. This tornado was rated an EF-1 with winds speeds around 90-95 MPH.
In Belton, amateur radio operators reported power flashes and a few downed trees. In and around Temple, power flashes were reported and numerous roofs, fences, and signs were damaged. One fence which was knocked down was anchored with cement pillars. Guests at a motel which lost a roof were temporarily trapped in their rooms due to their doors being barracaded by debris. Vehicles were damaged by tree limbs and other debris. A duplex also lost a roof and suffered water damage. A golf course lost its scoreboard which was supported by several 4-inch metal poles. An estimated forty trees were uprooted or damaged.
The roof of a Texas Inn was blown off and several nearby homes and cars were damaged from the debris.
Power lines and trees were blown down.
A large tree was blown down over CR 4281.
The roofs were torn off of several structures at the intersection of Calhoun and 13th Streets.
An 87 MPH wind gust was measured on the east side of McKinney.
Numerous trees were blown down in Leonard with minor to moderate roof damage reported to several homes and businesses. A school lost the roof of its gym. Signs and a fireworks stand were also damaged. In Bailey, trees and tree limbs were blown across roads. Eight to ten houses suffered roof damage and one mobile home was destroyed. In Windom, the theater lost its roof. Debris from the theater knocked down power lines and tree limbs and caused minor damage to neighboring homes. A large silo was also toppled and destroyed.
A narrow strip of wind damage about a 100 yards wide and a half-mile long was located near FM 273 and CR 2100. Numerous trees were blown across roads and two barns sustained moderate damage.
Damage occurred to several carports and a 1 foot diameter tree was blown down near Addison. In Rowlett, a few trees were downed and some roofs lost shingles.
Power poles were blown down over the intersection of Pecan and 2nd Streets.
A few trees were down across the county and one power pole was broken.
A large metal building sustained damage in town.
Several trees and large limbs were blown down across the county.
A large limb split off of an oak tree at the police station.
Several large trees were blown down across the county.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88385, 88386, 88387, 93615, 88388, 88389, 88390, 88391, 88392, 88393, 88394, 88395, 88396, 88397, 88398, 88399, 88400, 88401, 88402, 94627, 88403, 88404, 88405, 88406, 88407, 88408, 88409, 88410, 88411, 88424, 88425, 95800, 95807, 88412, 88413, 88426, 88780, 93796, 93961, 93964, and more.